Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 69, NWS Las Vegas, NV

July 23, 2013Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 23, 2013, 12:27 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2013, 12:27 PM PDT (19:27 UTC)
Expired
Jul 23, 2013, 3:15 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
2063 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WGUS55 KVEF 231927
FFWVEF
NVC003-232215-
/O.NEW.KVEF.FF.W.0069.130723T1927Z-130723T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1227 PM PDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 315 PM PDT.

* AT 1220 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN FROM THUNDERSTORMS NEAR MAHOGANY GROVE             
  CAMPGROUND AS WELL AS IN KYLE CANYON ON MT CHARLESTON. THIS        
  ACTIVITY WAS MOVING VERY SLOWLY. RADAR ESTIMATES IN EXCESS OF AN   
  INCH OF RAIN IN AN HOUR WERE SHOWN WITH THE STORM NEAR WILLOW      
  CREEK CAMPGROUND.

* LOCATIONS IMPACTED INCLUDE...
  WILLOW CREEK CAMPGROUND AND KYLE CANYON AS WELL AS THE CARPENTER  
  1 FIRE BURN AREA. ANY SIGNIFICANT DEBRIS FLOW COULD BRING MUD AND  
  ROCKS INTO THE FAR NORTHWESTERN PORTION OF THE LAS VEGAS VALLEY IN 
  A FEW HOURS AFFECTING AREAS ALONG THE FAR WEST END OF GRAND TETON  
  DRIVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.

HEAVY RAINFALL IS FALLING ON THE CARPENTER 1 FIRE BURN AREA. BECAUSE 
OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY 
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS 
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3648 11585 3653 11563 3630 11530 3610 11567

$$

STACHELSKI
2 follow-up statements
106 
WGUS75 KVEF 232050
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
150 PM PDT TUE JUL 23 2013

NVC003-232215-
/O.CON.KVEF.FF.W.0069.000000T0000Z-130723T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
150 PM PDT TUE JUL 23 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR WEST
CENTRAL CLARK COUNTY...

AT 145 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED    
VERY HEAVY RAIN FROM THUNDERSTORMS NEAR MAHOGANY GROVE               
CAMPGROUND AS WELL AS IN KYLE CANYON ON MT CHARLESTON. THIS          
ACTIVITY WAS MOVING VERY SLOWLY. AN AUTOMATED RAIN GAUGE IN KYLE 
CANYON MEASURED 1.06 INCH OF RAIN IN 15 MINUTES.

* LOCATIONS IMPACTED INCLUDE...
  WILLOW CREEK CAMPGROUND AND KYLE CANYON AS WELL AS THE CARPENTER  
  1 FIRE BURN AREA. ANY SIGNIFICANT DEBRIS FLOW COULD BRING MUD AND  
  ROCKS INTO THE FAR NORTHWESTERN PORTION OF THE LAS VEGAS VALLEY IN 
  A FEW HOURS AFFECTING AREAS ALONG THE FAR WEST END OF GRAND TETON  
  DRIVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.

HEAVY RAINFALL IS FALLING ON THE CARPENTER 1 BURN AREA. BECAUSE OF 
THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY 
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS 
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3648 11585 3653 11563 3630 11530 3610 11567

$$

STACHELSKI
996 
WGUS75 KVEF 232213
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 PM PDT TUE JUL 23 2013

NVC003-232222-
/O.EXP.KVEF.FF.W.0069.000000T0000Z-130723T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
313 PM PDT TUE JUL 23 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM PDT FOR WEST CENTRAL
CLARK COUNTY...

AT THIS TIME...HEAVY RAIN HAS ENDED OVER THE SPRING MOUNTAINS. 
THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE 
SPRING MOUNTAINS THROUGH THIS EVENING AND ANY ADDITIONAL HEAVY RAIN 
COULD CREATE A RISK FOR FLASH FLOODING.

LAT...LON 3648 11585 3653 11563 3630 11530 3610 11567

$$

STACHELSKI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 9:42 AM PDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 23, 9:42 AM PDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
942 AM PDT TUE JUL 23 2013

.SYNOPSIS...THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEK AS MONSOON MOISTURE REMAINS OVER THE REGION. FLASH FLOODING
REMAINS A CONCERN...AND MORE ORGANIZED STORM CELLS COULD PRODUCE
ISOLATED SEVERE WINDS IN SOME AREAS. THUNDERSTORM COVERAGE WILL
BEGIN TO DECREASE DURING THE SECOND HALF OF THE WEEK FROM WEST TO
EAST...WITH STORMS MAINLY LIMITED TO SOUTHERN NEVADA AND NORTHWEST
ARIZONA LOCATION BY THE WEEKEND.
&&

.UPDATE...NO MAJOR CHANGES TO THE SHORT TERM FORECAST THIS MORNING.
HAVE UPDATED THE SKY GRIDS TO BETTER REFLECT CURRENT CONDITIONS AND
SHORT TERM TRENDS THROUGH THIS EVENING. CURRENT CLOUD COVER OVER
INYO COUNTY EAST TO NORTHERN MOHAVE COUNTY THIS MORNING IS
ASSOCIATED WITH A POTENTIAL VORTICITY ANOMALY STRETCHED ACROSS THE
REGION. THIS FEATURE WILL SLOWLY LIFT NORTH THROUGH THE DAY
TRIGGERING CONVECTION AS IT DOES. FURTHER SOUTH...DRIER AIR AT HIGH
LEVELS AND A LACK OF SIGNIFICANT FORCING WILL LEAD TO CHANCES FOR
ISOLATED THUNDERSTORMS FIRING MAINLY OVER THE HIGHER TERRAIN MOVING
NORTH AT 5-10 MPH. THERE IS AN ELEVATED CONCERN OF STORMS MOVING
OVER THE CARPENTER 1 BURN AREA TODAY BECAUSE OF THIS. THIS HAS THE
POTENTIAL TO LEAD TO DEBRIS FLOWS AND WILL BE CLOSELY MONITORED
THROUGH THE DAY.
&&

.PREV DISCUSSION...
ISSUED 313 AM PDT MON JUL 22 2013

.SHORT TERM...THROUGH THURSDAY NIGHT...THUNDERSTORMS EXPECTED
AREAWIDE ONCE AGAIN TODAY...WITH THE FOCUS EXPECTED TO BE ACROSS
INYO...ESMERALDA...NYE...AND LINCOLN COUNTIES TODAY AS A DISTURBANCE
LIFTS NORTH AND OVER THE AREA TODAY.

SURFACE HEATING IS EXPECTED TO PRODUCE CONVECTION OVER THE SOUTHERN
NEVADA MOUNTAINS BY LATE TUESDAY MORNING AND WITH STEERING FLOW MORE
SOUTHERLY...THE LAS VEGAS VALLEY WILL HAVE A BETTER CHANCE OF SEEING
THUNDERSTORMS AS STORMS THAT DEVELOP OVER THE MCCULLOUGH RANGE MOVE
ACROSS THE SOUTHERN PART OF THE LAS VEGAS VALLEY. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR ZONES FROM LAS VEGAS AND NORTHWARD WITH
PLENTY OF MOISTURE AND INSTABILITY....WHILE AREAS TO THE SOUTH WILL
SEE MORE WIDELY SCATTERED COVERAGE IN THE ABSENCE OF ANY FOCUSING
MECHANISM. TEMPERATURES WILL CLIMB SLIGHTLY EACH DAY WITH LESS CLOUD
COVER AND SLIGHTLY LOWER DEWPOINTS.
&&

.LONG TERM...THURSDAY THROUGH MONDAY...LITTLE CHANGE NEEDED TO THE
PERIOD THURSDAY THROUGH MONDAY. LOWER LEVELS OF THE AIR MASS NEVER
GET SCOURED OF MONSOON MOISTURE THURSDAY AND FRIDAY. SOME SLIGHT
DIFFERENCE BETWEEN THE GFS/ECMWF WITH REGARDS TO SOME RETURN OF
MONSOON MOISTURE OVER THE WEEKEND BACK INTO ERN SAN BERNARDINO
COUNTY AND SOUTHEAST NEVADA. DUE TO THE UNCERTAINTY DID NOT MAKE
ANY SIGNIFICANT CHANGES TO OUR GRIDS. STILL LOOKS LIKE MOISTURE WILL
BE SCOURED OUT OF MOHAVE COUNTY BY MONDAY OR TUESDAY.
&&

.AVIATION...FOR MCCARRAN...STORMS EXPECTED TO BEGIN TO FORM BY LATE
MORNING OVER THE SURROUNDING HIGHER TERRAIN...WITH A SLIGHTLY HIGHER
CHANCE OF BEING OBSERVED ON SITE WITH FLOW ALOFT OUT OF THE SOUTH.
WINDS WILL BE RELATIVELY LIGHT AND OUT OF THE SOUTH OUTSIDE OF ANY
THUNDERSTORM OUTFLOW BOUNDARIES IMPACTING THE AIRPORT. ALL APPROACH
CORRIDORS WILL SEE THUNDERSTORMS TODAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED AREAWIDE
ONCE AGAIN TODAY...WITH THE GREATEST COVERAGE EXPECTED NORTH OF LAS
VEGAS. WINDS WILL GENERALLY BE OUT OF THE SOUTH AT AROUND 10
KTS...BUT STRONGER AND ERRATIC NEAR THUNDERSTORMS. CIGS 8-10K FEET
WHERE STORMS DEVELOP OTHERWISE...AOA 14K FEET.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ014-015-017>020.
AZ...NONE.
CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ519>522.
&&

UPDATE...WOLCOTT
PREV DISCUSSION...KENNEDY/PIERCE

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 23, 3:25 AM PDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 AM PDT TUE JUL 23 2013

CAZ519>522-NVZ014-015-017>020-240600-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-
325 AM PDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 11 PM THIS EVENING.

MONSOON MOISTURE COMBINED WITH A DISTURBANCE MOVING UP THROUGH
CALIFORNIA AND CENTRAL NEVADA WILL LEAD TO SCATTERED TO NUMEROUS
THUNDERSTORMS THROUGH TUESDAY EVENING. SOME THUNDERSTORMS WILL HAVE
THE POTENTIAL TO PRODUCE UP TO 1 INCH OF RAIN IN 30 MINUTES.
NORMALLY DRY WASHES AND DRAINAGE CHANNELS MAY CONTAIN FLOWING WATER
AT TIMES. WATER FLOWING ACROSS ROADWAYS MAY MAKE THOSE ROADS
IMPASSABLE. BURN AREAS FROM RECENT FIRES WILL BE ESPECIALLY PRONE TO
FLASH FLOODING AND DEBRIS FLOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE AREAL COVERAGE OF THUNDERSTORMS AS WELL AS THE POTENTIAL OF
HEAVY RAIN WILL GRADUALLY DECREASE WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ523>527-NVZ016-021-022-240600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-SOUTHERN CLARK COUNTY-
325 AM PDT TUE JUL 23 2013 /325 AM MST TUE JUL 23 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE TODAY AND THIS EVENING.
HEAVY RAIN COULD ACCOMPANY A FEW STORMS LEADING TO THE POTENTIAL OF
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE AREAL COVERAGE OF THUNDERSTORMS AS WELL AS THE POTENTIAL OF
HEAVY RAIN WILL GRADUALLY DECREASE WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 23, 11:46 AM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1146 AM PDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     2 WSW BISHOP            37.36N 118.43W
07/21/2013                   INYO               CA   TRAINED SPOTTER

            LARGE TREE DOWN ON EAST LINE ROAD...1/2 MILE EAST OF
            BISHOP. TREE DIAMETER WAS 2.5 FEET. TREE WAS LOCATED NEAR
            A DRAINAGE DITCH AND LIKELY HAD WEAKENED ROOTS. ESTIMATED
            WIND GUSTS WERE BETWEEN 40 AND 45 MPH.

0830 PM     TSTM WND DMG     BISHOP AIRPORT          37.37N 118.36W
07/21/2013                   INYO               CA   PUBLIC

            PUBLIC REPORTS THAT A TREE WAS BLOWN DOWN ONTO A MOBILE
            HOME LOCATED ON WARREN STREET IN BISHOP. NO INJURIES.
            AMOUNT OF DAMAGE IS UNKNOWN.

0950 PM     TSTM WND DMG     5 WSW BISHOP            37.34N 118.48W
07/21/2013                   INYO               CA   PARK/FOREST SRVC

            POWER LINES WERE KNOCKED DOWN IN THE BISHOP CREEK AREA BY
            THUNDERSTORM WINDS. THE EVENT TIME IS AN ESTIMATE.

1219 AM     DEBRIS FLOW      9 S OLANCHA             36.15N 117.98W
07/22/2013                   INYO               CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED THAT 2-3 VEHICLES WERE
            TRAPPED IN MUD AND DEBRIS NEAR THE INTERSECTION OF HAIWEE
            CANYON ROAD AND HIGHWAY 395. ONE VEHICLE WAS CARRIED A
            MILE AND A HALF AWAY FROM THE ROAD...BUT THE DRIVER WAS
            NOT IN THE VEHICLE AT THE TIME.

0259 AM     HEAVY RAIN       6 NNW NEW KINGMAN-BUTLE 35.34N 114.06W
07/22/2013  M0.83 INCH       MOHAVE             AZ   MESONET

            MOHAVE COUNTY ALERT STATION CR20 AT MILE MARKER 10
            REPORTED 0.83 INCHES OF RAIN BETWEEN MIDNIGHT AND 1230 AM
            MST.

&&
UPDATED LIST OF STORM REPORTS FROM SUNDAY NIGHT AND EARLY MONDAY
MORNING.

STACHELSKI
Local storm report, Jul 23, 12:11 PM PDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1211 PM PDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      3 E PANAMINT SPRINGS    36.34N 117.42W
07/22/2013                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS CA HIGHWAY 190 IS CLOSED AT PANAMINT VALLEY
            ROAD DUE TO DEBRIS FROM FLASH FLOODING. TIME OF REPORT
            ESTIMATED.

0300 PM     FLASH FLOOD      6 SSE BARSTOW           34.80N 117.02W
07/22/2013                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTS DEEP FLOWING WATER OVER HIGHWAY 274 SOUTH OF
            BARSTOW. THERE WAS ENOUGH WATER TO CAUSE TWO CARS TO GET
            STUCK.

0335 PM     FLASH FLOOD      12 ENE PANAMINT SPRINGS 36.41N 117.28W
07/22/2013                   INYO               CA   PUBLIC

            DEBRIS ON CA HIGHWAY 190 AT TOWNES PASS DUE TO FLASH
            FLOODING. REPORT VIA FACEBOOK.

0355 PM     FLASH FLOOD      PAHRUMP                 36.21N 115.99W
07/22/2013                   NYE                NV   LAW ENFORCEMENT

            NYE COUNTY SO REPORTS 6 INCHES OF FLOWING WATER AT THE
            INTERSECTION OF 160 AND 372.

0430 PM     FLASH FLOOD      13 W LIDA               37.47N 117.74W
07/22/2013                   ESMERALDA          NV   LAW ENFORCEMENT

            THE ESMERALDA COUNTY SHERIFF REPORTED THE PAVEMENT ON
            HIGHWAY 266 WAS WASHED OUT AT MILE MARKER 6.

0504 PM     FLASH FLOOD      3 W SQUAW SPRINGS RAWS  35.37N 117.62W
07/22/2013                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTS DEBRIS AND ROCKS ACROSS US HIGHWAY 395 AT THE
            INTERSECTION WITH TRONA ROAD DUE TO FLASH FLOODING.

0515 PM     FLASH FLOOD      4 NNW DYER              37.66N 118.06W
07/22/2013                   ESMERALDA          NV   LAW ENFORCEMENT

            ROADWAY WASHOUT ON NEVADA HIGHWAY 264 DUE TO FLASH
            FLOODING AT MILE MARKER 8. REPORT VIA NWS ELKO.

0625 PM     FLASH FLOOD      12 ENE PARROT (CLR08)   36.17N 117.30W
07/22/2013                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS 7 CARS STUCK IN DEEP...FAST MOVING FLOOD
            WATER ON TRONA WILDROSE RD AT PANAMINT VALLEY ROAD. ROAD
            WAS REPORTED WASHED OUT TO THE POINT THAT ONLY A FOUR
            WHEEL DRIVE VEHICLE COULD DRIVE ON IT.

0642 PM     FLASH FLOOD      23 WSW OPAL MOUNTAIN RA 34.99N 117.54W
07/22/2013                   SAN BERNARDINO     CA   PUBLIC

            8 INCHES OF FLOWING WATER AT THE INTERSECTION OF CA 58
            AND US 395.

0650 PM     FLASH FLOOD      25 WSW OPAL MOUNTAIN RA 34.99N 117.51W
07/22/2013                   SAN BERNARDINO     CA   TRAINED SPOTTER

            10 TO 12 INCHES OF WATER FLOWING ACROSS CA HIGHWAY 58
            ABOUT 2 MILES EAST OF US 395. REPORT VIA NWS SAN DIEGO.

0800 PM     FLASH FLOOD      9 W LONE PINE           36.59N 118.23W
07/22/2013                   INYO               CA   PARK/FOREST SRVC

            HEAVY RAINS TRIGGERED MUDSLIDES AND WASHED BOULDERS ONTO
            WHITNEY PORTAL ROAD CLOSING THE ROAD. NEARBY HORSESHOE
            MEADOWS ROAD WAS ALSO CLOSED. THIS REPORT IS FROM A
            RANGER WITH THE INYO NATIONAL FOREST. THE EVENT TIME IS
            AN ESTIMATE.

0955 PM     FLASH FLOOD      FURNACE CREEK           36.45N 116.85W
07/22/2013                   INYO               CA   LAW ENFORCEMENT

            SMALL ROCKS WASHED ONTO HIGHWAY 190 IN AND AROUND FURNACE
            CREEK AND NORTH TOWARD STOVEPIPE WELLS. THE EVENT TIME IS
            AN ESTIMATE.

1200 AM     FLASH FLOOD      12 SSE DYER-WALLACE FAR 37.43N 117.94W
07/23/2013                   INYO               CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED MUD WASHED ONTO
            HIGHWAY 168 AT GILBERT PASS. THE EVENT TIME IS AN
            ESTIMATE.

0228 AM     FLASH FLOOD      3 S WESTGARD PASS       37.26N 118.15W
07/23/2013                   INYO               CA   LAW ENFORCEMENT

            HIGHWAY 168 WAS CLOSED AT HIGHWAY 395 AND ACROSS THE
            WHITE MOUNTAINS DUE FLASH FLOODING.

&&
THIS IS AN UPDATED LIST OF ALL STORM REPORTS FROM MONDAY AND EARLY
TUESDAY MORNING IN THE MOJAVE DESERT AND SOUTHERN GREAT BASIN.

STACHELSKI/METZGER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:59 PM PDTAreal Flood AdvisoryVEFClark, Lincoln3 hr
Jul 23, 2:35 PM PDTFlash Flood WarningVEFLincoln115 min
Jul 23, 2:45 PM PDTFlash Flood WarningVEFNye2 hr
Jul 23, 4:27 PM PDTFlash Flood WarningVEFClark2 hr

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.